Peptide user tore oesophagus after using counterfeit product, Australian regulator warns

TGA issues alert after person was hospitalised after believing they were taking experimental weight loss drug retatrutide Follow our Australia news live blog for latest updates A patient who tore their oesophagus after taking a counterfeit version of an experimental weight loss drug has prompted Australia’s medicines regulator to warn of serious risks of such products. The concern relates to retatrutide, a type of drug known as a peptide .
Retatrutide has not been approved by the Therapeutic Goods Administration (TGA) or regulators overseas, and it cannot be legally prescribed or sold in Australia.
Read in depth: World
Spain train crash audio reveals exchanges between drivers and control centre
Recordings reported by the BBC appear to show a Renfe train being cleared to move while an Iryo train ahead remained stopped. Investigators have yet to establish the cause of...
Afghan opium poppy cultivation quadruples despite Taliban ban, UN says
The UN estimates that cultivation rose to about 43,000 hectares in 2026. The Taliban disputes the figure, while farmers describe difficulty replacing lost income.
Sources and context
The GuardianSource headline and summary supplied via NewsData.io. First collected by NewsJaws on 2026-09-14. This is an automated news brief, not original NewsJaws reporting. Dates reflect the source publication. Feed delays may apply.
More from World

Relying on AI is rotting your brain. But here’s what you can do about it | Carly Dober
10 spine-chilling places to visit in Britain for Halloween
Nigel’s ‘chiselled cheekbones’ make the news – Reform’s the Reformer, digested by John Crace
